Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 195, NWS Tallahassee, FL

July 9, 2016Decatur County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 9, 2016, 8:00 PM EDT for Decatur County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 8:00 PM EDT (00:00 UTC)
Expired
Jul 9, 2016, 8:30 PM EDT
In force
30 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Decatur County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2270 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

646 
WUUS52 KTAE 100000
SVRTAE
GAC087-100030-
/O.NEW.KTAE.SV.W.0195.160710T0000Z-160710T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DECATUR COUNTY IN GEORGIA...

* UNTIL 830 PM EDT

* AT 800 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEST
  BAINBRIDGE...OR OVER BAINBRIDGE...MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BAINBRIDGE...WEST BAINBRIDGE...CLIMAX...HANOVER...AUSMAC...STEINHAM
  STORE...DECATUR CO A/P AND ELDORENDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3086 8438 3087 8469 3106 8468 3107 8457
      3107 8439
TIME...MOT...LOC 0000Z 177DEG 18KT 3094 8456 

HAIL...0.75IN
WIND...60MPH
 
$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 7:37 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 9, 7:37 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
737 PM EDT SAT JUL 9 2016

.AVIATION [Through 00Z Monday]...

Convection continues to persist across southeast Alabama,
affecting DHN. While overall the storms have been pushing
eastward, expect them to weaken before reaching the ABY area.
Expect all precip to diminish by 02z. With the precipitation at
DHN today, will need to monitor closely for fog tomorrow morning.

&&

.PREV DISCUSSION [319 PM EDT]...

.NEAR TERM [Through Tonight]...

Scattered showers and thunderstorms have developed this afternoon
across parts of southern Alabama and southwest Georgia. Based on
latest precipitable water values between 1.7-1.9", these areas are
fairly moist and SBCAPE values exceeding 4000 J/kg in southeast AL
show that there is plenty of instability present. Effective bulk
shear values are minimal as usual for this time of year, but high
instability and ample moisture should support scattered
thunderstorms (a few possibly strong to severe) across our Alabama
and Georgia counties. Precipitation chances will be lower near the
Gulf Coast this afternoon and evening, especially in the
central/eastern Big Bend region where drier mid-level air is
resulting in PWAT values only around 1.5". Scattered showers and
thunderstorms will diminish farther inland after sunset, as
instability decreases later this evening.

Heat indices in the 100s will persist through the early evening
where showers/thunderstorms do not develop, with temperatures in the
mid 90s and dewpoints mainly in the 70s. Overnight lows will be
seasonably warm, with low-mid 70s inland and upper 70s to near 80
along the coast.

.SHORT TERM [Sunday Through Monday Night]...

A short wave trough will extend SWWD from the Tennessee Valley into
the Mississippi Valley on Sunday with the western extension of the
sub-tropical ridge across the Florida Peninsula. This will place the
local region in deep moist southwest flow. This combined with
daytime heating with max temps in the mid 90s and ample upper
level energy to bring a return of scattered to numerous showers
and thunderstorms. PoPs will be tapered likely west (60-70%) where
the deepest moisture and best upper level support will be found
to slight chance (20%) across the southeast Big Bend. The short
wave is forecast to weaken on Monday with the sub-tropical ridge
expanding westward to the central Gulf. Time-height cross
sections and forecast soundings show the return of subsidence
drying, especially across the eastern zones. PoPs will be tapered
30-40% northwest to <20% far southeast. Afternoon highs will be in
the lower to mid 90s west to the mid and upper 90s far east with
heat indices generally ranging from 99 to 106F.

.LONG TERM [Tuesday Through Saturday]...

We will see a gradual increase of deep layer moisture as another
short wave trough develops to our northwest and slowly translates
eastward through the end of the week. This will bring increasing
chances for thunderstorms with near climo PoPs by mid to late week.
Expect highs to generally run in the mid 90s with heat indicies
ranging from 100 to 105F each afternoon.

.MARINE...

Winds generally from the south to southwest at 15 knots or less
with seas 2 feet or less.

.FIRE WEATHER...

High dispersion values are possible on Monday. Otherwise there are
no fire weather concerns as RH values remain above critical
thresholds.

.HYDROLOGY...

Isolated to scattered showers and thunderstorms are expected
through the period. Organized areas of heavy rain with this
activity will be unlikely. Therefore, the risk of flooding or
flash flooding will be low for the next several days.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  94  75  93  74 /  20  40  10  20  10
Panama City   80  89  78  89  78 /  20  40  10  10  10
Dothan        74  93  74  92  74 /  30  60  30  30  20
Albany        74  94  74  94  74 /  30  50  30  20  20
Valdosta      74  98  73  97  74 /  20  30  20  20  20
Cross City    75  95  74  93  74 /  10  20  10  10  10
Apalachicola  78  90  78  89  78 /  20  30  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Gulf.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Lahr
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Fieux
HYDROLOGY...Pullin

In the hours before

Special weather statement, Jul 9, 3:53 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT SAT JUL 9 2016

GAZ122-124-092030-
TERRELL GA-RANDOLPH GA-
353 PM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TERRELL AND NORTHERN
RANDOLPH COUNTIES UNTIL 430 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WESTON...OR 12 MILES NORTHEAST OF CUTHBERT.
THIS STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAWSON...CUTHBERT...SHELLMAN...BRONWOOD...PARROTT...YEOMANS...
GRAVES...WADES...OLIVERS MILL...CHAMBLISS...OAKVILLE...WHITE HOUSE...
BENEVOLENCE AND BROOKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3181 8426 3176 8454 3179 8483 3192 8491
      3193 8480 3192 8469 3193 8468 3192 8465
      3192 8445 3195 8444 3195 8443
TIME...MOT...LOC 1952Z 299DEG 4KT 3188 8462

ADL
Local storm report, Jul 9, 4:27 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
427 PM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     1 NNE DAWSON            31.78N 84.44W
07/09/2016                   TERRELL            GA   911 CALL CENTER

            THE TERRELL COUNTY 911 CENTER REPORTED ONE TREE DOWN ON
            COOPER DRIVE NE.

&&

JLF
Special weather statement, Jul 9, 4:29 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT SAT JUL 9 2016

GAZ122-124-126-092115-
LEE GA-TERRELL GA-RANDOLPH GA-
429 PM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TERRELL...NORTHWESTERN
LEE AND NORTHERN RANDOLPH COUNTIES UNTIL 515 PM EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHELLMAN...OR 10 MILES NORTHWEST OF
DAWSON... MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUTHBERT...DAWSON...SHELLMAN...BRONWOOD...PARROTT...YEOMANS...
SPRINGVALE...GRAVES...WADES...OLIVERS MILL...CHAMBLISS...
PETERSON HILL...OAKVILLE...COLES...PACHITLA...WHITE HOUSE...
BENEVOLENCE AND BROOKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3187 8434 3192 8434 3192 8430 3178 8424
      3173 8487 3189 8491 3192 8491 3193 8480
      3192 8480 3192 8469 3193 8468 3192 8465
      3192 8445 3196 8444
TIME...MOT...LOC 2028Z 326DEG 9KT 3184 8460

ADL
Special weather statement, Jul 9, 6:01 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM CDT SAT JUL 9 2016

ALZ066-067-092245-
DALE AL-HENRY AL-
501 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY AND
NORTHEASTERN DALE COUNTIES UNTIL 545 PM CDT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF MIDLAND CITY...OR 8 MILES
NORTHWEST OF HEADLAND. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HEADLAND...OZARK...FORT RUCKER...MIDLAND CITY...NEWTON...PINCKARD...
KINSEY...NEWVILLE...BROWNS CROSSROADS...KIRKLAND CROSSROADS...
EWELL...BAGWELLS CROSSROADS...BLACKWOOD...SYLVAN GROVE...
KLONDYKE HILL...ECHO...GOLDBERG FIELD...WARD BRIDGE AND HUNT FIELD.

LAT...LON 3149 8532 3131 8534 3131 8542 3132 8544
      3136 8564 3153 8551
TIME...MOT...LOC 2200Z 015DEG 0KT 3143 8546

JLF
Local storm report, Jul 9, 6:11 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 SE BASIN              31.32N 86.10W
07/09/2016                   COFFEE             AL   LAW ENFORCEMENT

            REPORTS TREES DOWN ALONG HWY 189 N. BETWEEN KINGSTON AND
            ELBA.

0545 PM     TSTM WND DMG     2 N ALBERTON            31.30N 86.12W
07/09/2016                   COFFEE             AL   LAW ENFORCEMENT

            REPORTS OF TREES DOWN ALONG HWY 427

&&

RH
Local storm report, Jul 9, 7:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 PM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     4 NNW COLQUITT          31.22N 84.76W
07/09/2016                   MILLER             GA   911 CALL CENTER

            REPORT OF TREES DOWN AND A BLOWN TRANSFORMER

0642 PM     TSTM WND DMG     5 W IRWINVILLE AIRPORT  31.67N 83.53W
07/09/2016                   TURNER             GA   BROADCAST MEDIA

            MEDIA SHARED PHOTOS OF TWO TREES DOWN AND A FLIPPED
            IRRIGATION PIVOT IN TURNER COUNTY

&&

RH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:51 PM EDTSevere Thunderstorm WarningTAEEarly27 min
Jul 10, 2:54 PM EDTSevere Thunderstorm WarningTAEClay36 min
Jul 10, 3:06 PM EDTSevere Thunderstorm WarningTAEEarly, Miller39 min
Jul 10, 3:27 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Randolph33 min
Jul 10, 3:48 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Lee, Randolph, Terrell42 min
Jul 10, 4:10 PM EDTSevere Thunderstorm WarningTAERandolph, Terrell35 min
Jul 10, 4:22 PM EDTSpecial Weather StatementTAEMitchell38 min
Jul 10, 4:28 PM EDTSevere Thunderstorm WarningTAELee, Randolph, Terrell32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.